Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 19, 2007, 1:41 PM EDT for Champaign County, Clark County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 1:41 PM EDT (17:41 UTC)
- Expired
- Jun 19, 2007, 2:20 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Champaign County, OH, Clark County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 191741 SVRILN OHC021-023-191830- /O.NEW.KILN.SV.W.0085.070619T1741Z-070619T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 141 PM EDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO... NORTHEASTERN CLARK COUNTY IN WEST CENTRAL OHIO... * UNTIL 230 PM EDT. * AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TREMONT CITY...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... URBANA... MECHANICSBURG... IN ADDITION...TREMONT CITY...WESTVILLE...NEW MOOREFIELD... POWHATTAN...CATAWBA STATION...CATAWBA...MUTUAL AND CABLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER... LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4007 8399 3996 8385 3998 8352 4022 8349 $$
2 follow-up statements
000 WWUS51 KILN 191803 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 203 PM EDT TUE JUN 19 2007 OHC023-191813- /O.CAN.KILN.SV.W.0085.000000T0000Z-070619T1830Z/ CLARK OH- 203 PM EDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4014 8370 4002 8370 3998 8352 4022 8349 $$ OHC021-191830- /O.CON.KILN.SV.W.0085.000000T0000Z-070619T1830Z/ CHAMPAIGN OH- 203 PM EDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR SOUTHEASTERN CHAMPAIGN COUNTY... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CATAWBA STATION... MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MECHANICSBURG. IN ADDITION...CABLE AND WOODSTOCK ARE NEAR THE PATH OF THIS STORM. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4014 8370 4002 8370 3998 8352 4022 8349 $$
000 WWUS51 KILN 191820 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 220 PM EDT TUE JUN 19 2007 OHC021-191830- /O.CAN.KILN.SV.W.0085.000000T0000Z-070619T1830Z/ CHAMPAIGN OH- 220 PM EDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN COUNTY HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4014 8370 4002 8370 3998 8352 4022 8349 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:01 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 19, 11:01 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1101 AM EDT TUE JUN 19 2007 .SYNOPSIS... A FRONTAL SYSTEM WILL PUSH ACROSS THE GREAT LAKES AND OHIO VALLEY REGION TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT...BRINGING DRIER AND SOMEWHAT COOLER AIR TO THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CDFNT IS OVR IL ATTM WITH A LITTLE PREFRONTAL TROF INTO INDIANA. AREA OF SHRA WITH EMBEDDED TS IS MOVING E THRU INDIANA. MODELS ARE INDICATING THAT AN AREA OF CONVERGENCE AHEAD OF FRONT WILL KEEP POPS UP THIS AFTN. LOOKING AT RADAR STRUCTURE THERE APPEARS TO BE A LULL IN CNTRL IN...AND AM CONCERNED THAT IT MIGHT NOT FILL IN. WASNT CONFIDENT ENUF TO LOWER POPS HOWEVER. WILL KEEP FORECAST AS IS FOR NOW...SO NO ZFP UPDATE THIS MRNG. SITES && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE FRONTAL SYSTEM SHOULD BE EXITING THE AREA TO OUR EAST- SOUTHEAST AT THE BEGINNING OF THIS PERIOD. HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST...ALLOWING DRIER AND SOMEWHAT COOLER CONDITIONS TO DOMINATE OUR WEATHER INTO THURSDAY. MODELS HAVE BEEN TRENDING TOWARD DROPPING A WEAKENING FRONT INTO OUR FORECAST AREA ON THURSDAY. WITH SOME BOUNDARY LAYER CONVERGENCE AND AN AXIS OF MODERATE INSTABILITY TAKING SHAPE...FELT IT APPROPRIATE TO ADD A SLIGHT CHANCE OF POPS FOR THURSDAY. AT THE CURRENT TIME...HAVE KEPT THIS CHANCE ACROSS THE NORTHERN HALF OF THE AREA. && .LONG TERM /FRIDAY THROUGH MONDAY/... UPR LVL FLO WILL AMPLIFY ACRS CONUS BY LATE WEEK AS STRONG RIDGE BUILDS OVER THE CNTRL/HIGH PLAINS AND BEGINS TO BUILDS EAST TOWARDS REGION. PLACEMENT AND STRENGTH OF RIDGE WILL PLAY A MAJOR ROLE IN TEMPS AND PCPN CHANCES FOR THE REMAINDER OF THE EXTENDED PERIOD FROM FRI ON. MODEL CONSENSUS IN GOOD AGREEMENT IN BRINGING A S/WV AROUND THE TOP OF THE RIDGE THRU THE UPR MISSISSIPPI VLY FRI...AND DROPPING SE INTO OH VLY FOR LATE FRI NIGHT/SAT. THIS PATTERN SUGGESTS POTENTIAL MCS TRACKING FROM NRN PLAINS ERLY FRI SE INTO FCST AREA FOR SAT. SINCE THIS IS STILL 4-5 DAYS AWAY AT THIS POINT...WILL INTRODUCE 30 POPS FOR FRI NIGHT/SAT FOR ENTIRE FCST AREA. MORE DETAIL AND HIGHER POPS WILL BE ADDED OVER THE NEXT SVRL DAYS. WX PATTERN THEN BECOMES HIGHLY UNCERTAIN FOR THE SECOND HALF OF THE WEEKEND INTO ERLY NEXT WEEK...AND AS MENTIONED ABV BECOMES DEPENDENT ON STRENGTH AND LOCATION OF THE RIDGE. AT THIS POINT APPEARS TWO POSSIBLE SCENARIOS SET UP FOR SUN/MON. THE FIRST POSSIBILITY IS THAT FCST AREA REMAINS ON THE PERIPHERY OF THE RIDGE WITH CORE OF THE HIGHEST HGTS FOCUSED ACRS THE MID MISSISSIPPI VLY. THIS WOULD OPEN THE REGION TO POTENTIAL MCS ACTIVITY (RIDGE RIDERS) AROUND THE RIDGE IN NW FLO. SECOND POSSIBLE SCENARIO IS THAT THE RIDGE CONTINUES TO BUILD INTO OH VLY FOR ERLY NEXT WEEK...RESULTING IN ANY MCS ACTIVITY BEING SHIFTED NORTH INTO GRT LKS REGION AND LEAVING FCST AREA WITH DRY WX AND INCREASINGLY HOT AND HAZY CONDITIONS. AN OUTSIDE THIRD POSSIBILITY WOULD BE A COMBINATION OF THE TWO ABV SCENARIOS WITH MCS ACTIVITY AFFECTING NRN PORTIONS OF FCST AREA...WHILE FURTHER SOUTH IT REMAINS HOT AND DRY UNDER RIDGE. MAJORITY OF THE EXTENDED MODELS ARE FAVORING AN EXPANSION OF THE UPR RIDGE INTO THE REGION BY ERLY NEXT WEEK. THAT COMBINED WITH ANTECEDENT DRY CONDITIONS OVER THE LAST 2-3 MONTHS SUPPORTS TRENDING TOWARDS SCENARIO #2...WITH DRY AND INCREASINGLY HOT WX. HAVE MAINTAINED 20 POPS ON SUN AND ACRS THE NORTH AGAIN ON MON WITH STILL PLENTY OF UNCERTAINTY IN HOW FAR NORTH MCS ACTIVITY WOULD BE DISPLACED AROUND PERIPHERY OF RIDGE. STRENGTH OF THE RIDGE REMAINS IN QUESTION...WITH 12Z OP GFS MOST AGGRESSIVE IN BRINGING 500MB HGTS TO NEAR 5980M AND 850 TEMPS TO 21-22C IN SRN FCST AREA. HAVE LEANED TOWARDS CONSENSUS SOLN WHICH IS NOT AS ROBUST IN RAISING MID LVL HGTS INTO OH VLY BY ERLY NEXT WEEK. MORE TEMPERED SOLN STILL SUPPORTS A BUMP UP IN AFTN HIGHS TO L90S FOR SUN/MON. IF ANYTHING CLOSE TO 12Z OP GFS SOLN VERIFIES WITH REGARDS TO THERMAL FIELDS...M90S TO U90S WOULD NOT BE OUT OF THE QUESTION. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... STRONG UPPER LEVEL RIDGE HAS SHIFTED EAST AND FLOW HAS BACKED AHEAD OF A BROAD TROUGH WHICH WAS MOVING INTO THE WRN GRTLKS. EMBEDDED S/W IN SWRLY FLO WHICH IS LIFTING NE INTO LWR OH VALLEY THIS MORNING WILL GET ABSORBED INTO THE AFOREMENTIONED NRN TROF. AXIS OF INSTABILITY AND LOW LEVEL CONVERGENCE WORKS INTO SW OH EARLY. WDLY SCTD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED TO INCREASE THRU THE MORNING. MORE FAVORABLE 8H CONVERGENCE COMES INTO PLAY EARLY THIS AFTN. GFS BOUNDARY LAYER CAPES INCREASE TO 1500-2000 J/KG WITH THE HIGHEST INSTBY ACRS THE SOUTH. THE NAM BRINGS IN 1200-1500 J/KG WITH THE BEST INSTBY ALSO IN THE SOUTH. EXPECT CAPES TO BE CLOSER TO THE NAM WHICH HAS SLIGHTLY LOWER SFC DEW POINTS MAXING OUT IN THE LOWER 70S. EXPECT TO SEE CONVECTION COVERAGE INCREASE WITH A PRE- FRONTAL SFC TROF MID MRNG INTO EARLY AFTN AND THEN A SECOND CHC WITH THE ACTUAL FRONTAL BOUNDARY LATER THIS AFTN. HAVE LOWERED CIGS TO MVFR CAT IN THUNDERSTORMS BUT CONDITIONS SHUD IMPROVE QUICKLY TNGT WITH DRIER AIR ADVECTING IN WITH NWRLY FLOW DEVELOPING. OUTLOOK... NO SIG WX EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 19, 12:30 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1230 PM EDT TUE JUN 19 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>044-051>053- 060>062-070>074-077>082-088-201630- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 1230 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT THE AREA TODAY...IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS TODAY...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-045-046-054>056-063>065-201630- HARDIN-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH- PICKAWAY-FAIRFIELD- 1230 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:00 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 45 min |
| Jun 19, 2:26 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 29 min |
| Jun 19, 2:42 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 48 min |
| Jun 19, 3:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 36 min |
| Jun 19, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.